MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, THALAMIC, EPILEPSY, IMPLANTED

MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, THALAMIC, EPILEPSY, IMPLANTED
Model Number 37601
Medical Device Problem Codes High impedance (1291); Migration or Expulsion of Device (1395); Unintended Collision (1429)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section d references the main component of the system.Other medical products in use during the event include: brand name lead; product id neu_unknown_lead (serial: unknown); product type: 0200-lead; implant date (b)(6) 2019.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the patient experienced high impedances on contact zero, over 4k ohms.The patient had a fall between the last visit in october and the recent visit, and during device interrogation, one of the leads was found to be out.There is concern about lead migration potentially affecting therapy, and one of the leads needs to be replaced.The patient is due for a battery replacement soon, and the doctor will investigate the high impedance during this procedure.Impedances were run at automatic and at 3 volts.
 
Event or Problem Description
Additional information was received from a manufacturer representative (rep).The rep reported that it was unknown if the fall was due to the device.After imaging was done, the surgeon saw that the right lead looked to have moved from initial implant.The battery depletion was confirmed to be normal based of the settings and usage.Cause of impedances was not determined.Surgery for the battery replacement is scheduled and they will investigate the impedance at that time.
 
Additional Manufacturer Narrative
D10: section d information references the main component of the system and other applicable components is the lead.Product id: 3389s-40, lot# va23s5z, implanted: (b)(6) 2019, product type: lead.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Continuation of d10: product id: neu_unknown, serial# unknown, product type unknown product id: 3389s-40, lot# va23s5z, implanted: (b)(6) 2019, explanted: (b)(6) 2025, product type lead medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received from a manufacturer representative (rep).The rep reported the procedure took place on (b)(6) 2025.
 
Additional Manufacturer Narrative
Continuation of d10: product id neu_unknown lot# product type unknown product id 3389s-40 lot# va23s5z implanted: (b)(6) 2019 explanted: (b)(6) 2025 product type lead medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received from a manufacturer representative (rep).Rep reported that system was explanted and discarded by hospital.

Brand Name
ACTIVA
Common Device Name
STIMULATOR, THALAMIC, EPILEPSY, IMPLANTED
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key21915148
Report Number3004209178-2025-07249
Device Sequence Number19879709
Product Code MBX
UDI-Device Identifier00763000175719
UDI-Public(01)00763000175719(17)210328
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2021
Device Model Number37601
Device Catalogue Number37601
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer04/29/2025
06/04/2025
08/13/2025
Initial Report FDA Received Date04/25/2025
Supplement Report FDA Received Date05/22/2025
07/01/2025
09/05/2025
Date Device Manufactured10/07/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11...."; "SEE H11...."; "SEE H11...."; SEE H11...
Outcome Attributed to Adverse Event Required Intervention;
Patient Age23 YR
Patient SexMale